MAUDE Adverse Event Report: COVIDIEN (IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/07/2017
Type of Reportable Event Malfunction
Event or Problem Description
Physician attempted to treat patient at the left (proximal, mid and distal) superficial femoral artery using a hawkone directional atherectomy device.Target lesion type was plaque and fibrous.Lesion displayed no tortuosity, little calcification and 100% stenosis.A 7f sheath and 0.014" guidewire were used.Vessel was not pre-dilated.Ifu was followed.It is reported that during use, the nose cone ruptured and plaque was protruding out the side.Procedure was completed using a second device.No patient injury reported.
 
Additional Manufacturer Narrative
Evaluation summary: the hawkone device was returned for evaluation.The device was inspected and noted a tear to the tecothane of the laser drilled tip approximately 2 cm distal the cutter window.The hole was noted on the same plane as the cutter window opening (opposite plane of guidewire tubing).The cutter assembly was advanced approximately 2.8 cm distal the cutter window.Under microscope, tissue was noted protruding out between the laser drilled coils at the location of the tear/hole.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6549701
Report Number2183870-2017-00201
Device Sequence Number1010203
Product Code MCW
UDI-Device Identifier00821684057933
UDI-Public00821684057933
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2019
Device Catalogue NumberH1-LX
Device Lot NumberA274000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2017
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by Manufacturer06/13/2017
06/13/2017
Initial Report FDA Received Date05/05/2017
Supplement Report FDA Received Date07/12/2017
10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight87